# SDR 2025FA0000349

- Difficulty date: May 9, 2025
- Submitted: May 9, 2025
- Operation: General aviation
- Aircraft: N4147S
- Make and model: Beech F33A
- Aircraft serial: CE565
- Aircraft time: 4,500 hours
- Engine: Cont IO520BB
- Engine time: 1,400 hours
- System (JASC): 7100 · Powerplant System
- Part: Retaining Clip
- Condition: Worn
- Location: Zone 400
- Part time: 4,400 hours
- Component: Cowling Latch R, Beech
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COWLING - RIGHT SIDE - HOLD OPEN LATCH/LEVER SLIPPED LOOSE IN FLIGHT AND FELL DOWN ON BATTERY MASTER RELAY CAUSING A SHORT AND BURNED OUT THE DIODES USED TO APPLY POWER TO THE RELAY COIL.  NO SMOKE OR FIRE AND NO INDICATION INFLIGHT.  THE "CLIPS" THAT HOLD THIS ROD TO THE COWLING TOP HAVE LOOSENED THE GRIP ALLOWING THE ROD TO SLIP.  I HAVE SQUEEZED THESE CLIPS TO PREVENT THIS BUT OVER TIME THE CLIPS LOOSEN.  I HAVE TIGHTENED THEM AND APPLIED HEAT SHRINK TO THE ROD TO INCREASE THE GRIP IN THE CLIPS.  UPON THE NEXT ENGINE START THE ENTIRE SYSTEM WAS ELECTRICALLY DEAD AND WE DISCOVERED THE DIODES HAD SHORTED AND BURNED.  REPLACED THE DIODES BY USING NEW DIODES (4005 AS CALLED FOR IN THE PARTS MANUAL) INSPECTED WIRING AND SYSTEM WORKED WITH NO ANOMALIES.  I HAVE NOTICED THAT THIS COWLING HOLD OPEN LATCH/ROD IS LOOSE ON OTHER BONANZA'S.
